Alert archive / California / Beach Hazards Statements in 2024
Beach Hazards Statement 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Apr 3, 2024, 2:45 AM PDT for Santa Barbara County, California. It took effect at Apr 4, 2024, 9:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 3, 2024, 2:45 AM PDT (09:45 UTC)
- In effect from
- Apr 4, 2024, 9:00 PM PDT
- Expired
- Apr 4, 2024, 9:02 AM PDT
- In force
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 9.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287 WHUS46 KLOX 030945 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 245 AM PDT Wed Apr 3 2024 CAZ362-366-040015- /O.NEW.KLOX.SU.Y.0014.240405T0400Z-240406T2200Z/ Malibu Coast-Los Angeles County Beaches- 245 AM PDT Wed Apr 3 2024 ...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THURSDAY TO 3 PM PDT SATURDAY... * WHAT...Large breaking waves of 5 to 8 feet, with dangerous rip currents. Surf will be highest Friday on west- facing beaches. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...From 9 PM Thursday to 3 PM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-040015- /O.NEW.KLOX.SU.Y.0014.240405T0400Z-240406T2200Z/ Ventura County Beaches- 245 AM PDT Wed Apr 3 2024 ...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THURSDAY TO 3 PM PDT SATURDAY... * WHAT...Large breaking waves of 7 to 10 feet with local sets to 12 feet, and dangerous rip currents. Surf will be highest Thurday night through Friday on west-facing beaches. * WHERE...Ventura County Beaches. * WHEN...From 9 PM Thursday to 3 PM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ340-346-040015- /O.NEW.KLOX.SU.Y.0014.240404T2200Z-240406T2200Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 245 AM PDT Wed Apr 3 2024 ...HIGH SURF ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 3 PM PDT SATURDAY... * WHAT...Large breaking waves of 12 to 18 feet, with dangerous rip currents. Surf will be highest Thursday evening through Friday, on northwest and west-facing coasts. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...From 3 PM Thursday to 3 PM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ349-350-040015- /O.NEW.KLOX.BH.S.0008.240405T0400Z-240406T2200Z/ Santa Barbara County Southwestern Coast- Santa Barbara County Southeastern Coast- 245 AM PDT Wed Apr 3 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...Breaking waves of 3 to 6 feet with local sets to 7 feet, and dangerous rip currents. Surf will be highest Thursday night through Friday, on southwest and west-facing coasts. * WHERE...Santa Barbara County Southwestern Coast and Santa Barbara County Southeastern Coast. * WHEN...From Thursday evening through Saturday afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
3 follow-up statements
436 WHUS46 KLOX 031959 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1259 PM PDT Wed Apr 3 2024 CAZ362-366-062200- /O.CON.KLOX.SU.Y.0014.240405T0400Z-240406T2200Z/ Malibu Coast-Los Angeles County Beaches- 1259 PM PDT Wed Apr 3 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THURSDAY TO 3 PM PDT SATURDAY... * WHAT...Large breaking waves of 5 to 8 feet, with dangerous rip currents. Surf will be highest Friday on west-facing beaches. Minor tidal overflow around Friday morning high tide will be possible for west-facing beaches. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...From 9 PM Thursday to 3 PM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Very minor coastal flooding may occur around Friday morning high tide between 7AM and 8AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-062200- /O.CON.KLOX.SU.Y.0014.240405T0400Z-240406T2200Z/ Ventura County Beaches- 1259 PM PDT Wed Apr 3 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THURSDAY TO 3 PM PDT SATURDAY... * WHAT...Large breaking waves of 7 to 10 feet with local sets to 12 feet, and dangerous rip currents. Surf will be highest Thurday night through Friday on west-facing beaches. Minor tidal overflow around Friday morning high tide will be possible for west-facing beaches. * WHERE...Ventura County Beaches. * WHEN...From 9 PM Thursday to 3 PM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Very minor coastal flooding may occur around Friday morning high tide between 7AM and 8AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ340-346-062200- /O.CON.KLOX.SU.Y.0014.240404T2200Z-240406T2200Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 1259 PM PDT Wed Apr 3 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO 3 PM PDT SATURDAY... * WHAT...Large breaking waves of 12 to 18 feet, with dangerous rip currents. Surf will be highest Thursday evening through Friday, on northwest and west-facing coasts. Minor tidal overflow around Friday morning high tide will be possible for northwest and west-facing coasts. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...From 3 PM Thursday to 3 PM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Very minor coastal flooding may occur around Friday morning high tide between 7AM and 8AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ349-350-062200- /O.CON.KLOX.BH.S.0008.240405T0400Z-240406T2200Z/ Santa Barbara County Southwestern Coast- Santa Barbara County Southeastern Coast- 1259 PM PDT Wed Apr 3 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...Breaking waves of 3 to 6 feet with local sets to 7 feet, and dangerous rip currents. Surf will be highest Thursday night through Friday, on southwest and west-facing coasts. * WHERE...Santa Barbara County Southwestern Coast and Santa Barbara County Southeastern Coast. * WHEN...From Thursday evening through Saturday afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Cohen
039 WHUS46 KLOX 040921 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 221 AM PDT Thu Apr 4 2024 CAZ362-366-050000- /O.CON.KLOX.SU.Y.0014.240405T0400Z-240406T2200Z/ Malibu Coast-Los Angeles County Beaches- 221 AM PDT Thu Apr 4 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT SATURDAY... * WHAT...Large breaking waves of 5 to 8 feet, with dangerous rip currents. Surf will be highest Friday on west-facing beaches. Minor tidal overflow around Friday morning high tide will be possible for west-facing beaches. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...From 9 PM this evening to 3 PM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Very minor coastal flooding may occur around Friday morning high tide between 7AM and 8AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-050000- /O.CON.KLOX.SU.Y.0014.240405T0400Z-240406T2200Z/ Ventura County Beaches- 221 AM PDT Thu Apr 4 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT SATURDAY... * WHAT...Large breaking waves of 7 to 10 feet, and dangerous rip currents. Surf will be highest Thurday night through Friday on west-facing beaches. Minor tidal overflow around Friday morning high tide will be possible for west-facing beaches. * WHERE...Ventura County Beaches. * WHEN...From 9 PM this evening to 3 PM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Very minor coastal flooding may occur around Friday morning high tide between 7AM and 8AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ340-346-050000- /O.CON.KLOX.SU.Y.0014.240404T2200Z-240406T2200Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 221 AM PDT Thu Apr 4 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT SATURDAY... * WHAT...Large breaking waves of 12 to 16 feet with local sets to 18 feet, and dangerous rip currents. Surf will be highest Thursday evening through Friday, on northwest and west-facing coasts. Minor tidal overflow around Friday morning high tide will be possible for northwest and west-facing coasts. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...From 3 PM this afternoon to 3 PM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Very minor coastal flooding may occur around Friday morning high tide between 7AM and 8AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ349-350-050000- /O.CON.KLOX.BH.S.0008.240405T0400Z-240406T2200Z/ Santa Barbara County Southwestern Coast- Santa Barbara County Southeastern Coast- 221 AM PDT Thu Apr 4 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON... * WHAT...Breaking waves of 3 to 6 feet with local sets to 7 feet, and dangerous rip currents. Surf will be highest Thursday night through Friday, on southwest and west-facing coasts. * WHERE...Santa Barbara County Southwestern Coast and Santa Barbara County Southeastern Coast. * WHEN...From this evening through Saturday afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
300 WHUS46 KLOX 041602 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 902 AM PDT Thu Apr 4 2024 CAZ349-350-062200- /O.CAN.KLOX.BH.S.0008.240405T0400Z-240406T2200Z/ /O.EXA.KLOX.SU.Y.0014.240405T0400Z-240406T2200Z/ Santa Barbara County Southwestern Coast- Santa Barbara County Southeastern Coast- 902 AM PDT Thu Apr 4 2024 ...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT SATURDAY... ...HIGH SURF ADVISORY UPGRADES THE BEACH HAZARDS STATEMENT... * WHAT...Large breaking waves of 4 to 7 feet with local sets to 8 feet, and dangerous rip currents. Surf will be highest tonight through Friday on southwest and west-facing coasts. Minor tidal overflow around Friday morning high tide will be possible for southwest and west-facing coasts. * WHERE...Santa Barbara County Southwestern Coast and Santa Barbara County Southeastern Coast. * WHEN...From 9 PM this evening to 3 PM PDT Saturday. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Very minor coastal flooding may occur around Friday morning high tide between 7AM and 8AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-362-366-062200- /O.CON.KLOX.SU.Y.0014.240405T0400Z-240406T2200Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 902 AM PDT Thu Apr 4 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT SATURDAY... * WHAT...Large breaking waves of 5 to 10 feet, and dangerous rip currents. Surf will be highest Thurday night through Friday on west-facing beaches. Minor tidal overflow around Friday morning high tide will be possible for west-facing beaches. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...From 9 PM this evening to 3 PM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Very minor coastal flooding may occur around Friday morning high tide between 7AM and 8AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ340-346-062200- /O.CON.KLOX.SU.Y.0014.240404T2200Z-240406T2200Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 902 AM PDT Thu Apr 4 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT SATURDAY... * WHAT...Large breaking waves of 12 to 16 feet with local sets to 18 feet, and dangerous rip currents. Surf will be highest Thursday evening through Friday, on northwest and west-facing coasts. Minor tidal overflow around Friday morning high tide will be possible for northwest and west-facing coasts. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...From 3 PM this afternoon to 3 PM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Very minor coastal flooding may occur around Friday morning high tide between 7AM and 8AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Cohen
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 2, 11:08 PM PDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 2, 11:08 PM PDT, 3 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1108 PM PDT Tue Apr 2 2024
.SYNOPSIS...02/848 PM.
Dry weather with above normal temperatures inland are expected
again Wednesday. Then Thursday temperatures will drop
significantly, with a cold system that will bring unsettled
weather into the weekend. Thursday night through Friday will be
the period with the highest chance of rain and low elevation
mountain snow.
&&
.SHORT TERM (TUE-FRI)...02/858 PM.
***UPDATE***
Minimal stratus development so far this evening but expecting low
clouds to at least fill in along the Central Coast overnight.
Light offshore flow continues south of Pt Conception and expecting
another warm day away from the immediate coast with highs around
80.
***From Previous Discussion***
We have moderate confidence in a weak to moderate cold storm to
impact the region Thursday through Friday night. No significant
changes to the forecast over the past 24 hours or so. Expect
increased onshore flow Thursday ahead of the storm to support near
advisory level winds for some interior and perhaps some coastal
areas. Increasing clouds are expected through the day with
noticeably cooler conditions. Precipitation chances will increase
from north to south through the day with most areas likely seeing
precipitation by Thursday night. This will be quite an unusually
cold system for early April, so low snow levels and even a 10-20
percent chance of thunderstorms will be in play during the peak of
the storm Thursday night into Friday or Friday night.
Moisture with this system will likely be a limited factor in both
rainfall/snowfall rates and accumulations, but the potential for
at least low topped convection if not a few thunderstorms may
support pockets of moderate to locally heavy rainfall rates.
Precipitation estimates remain largely unchanged and mostly less
than 0.5 inches except for potentially closer to an inch for west
facing mountains and where repeated heavier showers occur. Given
the recent significant rainfall, there is the threat for minor
flooding where higher rainfall rates/amounts occur.
Snow levels will likely crash to around 3000 feet for much of the
storm with advisory level snow of 1-3 inches between 3500-4500
feet and 3-8 inches above 5000 feet possible. We have high
confidence in low snow levels but much lower confidence in how
much precipitation we will see across the region. Now is the time
to start planning for possible winter driving at these elevations
during this timeframe, which may include the I-5 corridor near
Tejon Pass, Highway 14 through Acton, and the Antelope Valley
foothills.
Widespread west to northwest winds of 30 to 50 mph are possible
Friday making it feel colder than daytime highs only in the 50s at
low elevations would indicate. The winds may also add to the
winter driving challenges across the mountains.
.LONG TERM (SAT-TUE)...02/235 PM.
The storm door may remain open heading into next week with
another likely weak storm possible in the Sunday/Monday time frame
and perhaps another storm on the horizon for the middle part of
next week. Gusty west to north winds are possible with the initial
storm Sunday into Monday. The progressive and fairly amplified
pattern will support temperatures warming to at least near normal
between storms.
&&
.AVIATION...03/0600Z.
At 0505Z at KLAX, there was no marine layer. There was a sfc
inversion with a top of 1100 ft and a temp of 19 C.
High confidence desert and valley TAFs. Moderate confidence in
TAFs for KSBA, KOXR and KCMA with a 20 percent chc of IFR cigs
11Z-17Z. Moderate confidence in TAFs for KSMX and KSBP where
flight cat changes maybe off by +/- 90 minutes and cig hgts +/-
200 ft. Low confidence in TAFs for KLAX, KLGB and KSMO with a 40
percent chc of IFR/Low MVFR cigs 11Z-17Z.
KLAX...Low confidence in TAF. There is a 40 percent chc of OVC010
conds (+/- 200 ft) 11Z-17Z. No significant east wind component is
expected thru the fcst period. Good confidence that any east wind
component will be 5 kt or less.
KBUR...High confidence in TAF.
&&
.MARINE...02/957 PM.
Winds are generally expected to remain below Small Craft Advisory
(SCA) levels through Wednesday, except for a 30% chance for SCA-
level wind gusts at times for portions of the outer waters and
Santa Barbara Channel tonight into Wednesday morning. SCA winds
are expected to expand through all the coastal waters (starting
with the waters off the Central Coast) Wednesday afternoon/night
into Thursday then continue through Friday night. May see some
brief breaks in SCA conditions Thursday and Friday morning. There
is the potential (20% chance) for Gale Force gusts Thursday night
through Friday night for much of the coastal waters. Winds are
expected to decrease Saturday and Sunday, but there is still a
chance of SCA level winds (30%-50%) for portions of the outer
waters over the weekend.
In addition to the winds, seas will trend larger Thursday
night through Friday night, peaking around 11-15 feet for the
outer waters and 7-9 feet for the inner waters. High seas are
expected to trend downward come the weekend. The large seas and
strong gusty winds will create very hazardous conditions for small
craft over the coastal waters Wednesday night through Friday with
steep, choppy seas.
There will also be deteriorating weather conditions over the
coastal waters late Thursday through Friday, with showers
spreading across the area causing reduced visibilities. A cold,
unstable air mass will also affect the waters, bringing a slight
chance of thunderstorms to the area from late Thursday night
through Friday. Any thunderstorms that develop could have heavy
rain, small hail, gusty winds over 35 knots, dangerous cloud-to-
ocean lightning and possible waterspouts.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 2 PM Wednesday to 8 AM
PDT Thursday for zones 670-673-676. (See LAXMWWLOX).
&&
PUBLIC...MW/Munroe
AVIATION...Rorke
MARINE...Phillips/Sirard
SYNOPSIS...MW/Schoenfeld
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:25 PM PDT | Small Craft Advisory | LOX | 66 hr | |
| Apr 3, 2:45 AM PDT | High Surf Advisory | LOX | Los Angeles, San Luis Obispo, Santa Barbara, Ventura | 3 days |
| Apr 3, 12:51 PM PDT | Gale Watch | LOX | 20 hr | |
| Apr 3, 12:57 PM PDT | Wind Advisory | LOX | Los Angeles | 34 hr |
| Apr 3, 1:11 PM PDT | Winter Weather Advisory | LOX | Los Angeles, San Luis Obispo, Santa Barbara, Ventura | 58 hr |
Nearby
Beach Hazards Statements in California, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.